MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Inflammation (1932); Ambulation or Postural Difficulties (2544); Fluid Discharge (2686)
Date of Event 02/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported experiencing pain behind their knee and fluid drainage from their lead exit sites beginning two days after the leads were placed.Per follow-up with a representative in contact with the patient, the patient reported severe pain, redness, swelling, continued drainage, and the inability to bend their leg/walk the following day (i.E., 3 days after lead placement) and went to the emergency room for evaluation.A photo was provided that appears to show the bandage partially saturated with brown-tinted fluid, as well as redness of the skin surrounding both of the lead exit sites and extending past the edge of the bandage.Both of the patient's leads were reportedly removed intact at the emergency room.The patient was reportedly started on two types of iv antibiotics (type, frequency, and dosage unknown) and admitted to the hospital.The patient reported experiencing continued and increased swelling and redness of the affected area for at least two of the following days; photos were provided that appear to show dated boundary lines on the patient's leg indicating the spread of redness in the days following the patient's admission to the hospital.A ct with contrast was performed at the emergency room and revealed likely superficial cellulitis, per the patient's implanting physician.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint states that the patient reported experiencing pain behind their knee and fluid drainage from their lead exit sites beginning two days after the leads were placed.Per follow-up with a representative in contact with the patient, the patient reported severe pain, redness, swelling, continued drainage, and the inability to bend their leg/walk the following day (i.E., 3 days after lead placement) and went to the emergency room for evaluation.A photo was provided that appears to show the bandage partially saturated with brown-tinted fluid, as well as redness of the skin surrounding both of the lead exit sites and extending past the edge of the bandage.Both of the patient's leads were reportedly removed intact at the emergency room.The patient was reportedly started on two types of iv antibiotics (type, frequency, and dosage unknown) and admitted to the hospital.The patient reported experiencing continued and increased swelling and redness of the affected area for at least two of the following days; photos were provided that appear to show dated boundary lines on the patient's leg indicating the spread of redness in the days following the patient's admission to the hospital, consistent with the patient's report.A ct with contrast was performed at the emergency room and revealed likely superficial cellulitis, per the patient's implanting physician.The leads, as well as fluid from the exit sites, were sent for culture; the cultures reportedly grew streptococcus pyogenes.The patient additionally reported receiving an oral streptococcus test in the hospital that had a negative result.Per a representative present for the lead implant procedure, the sterile field may have been disrupted during the procedure by the patient reaching their hand over the sterile field; if this occurred, it is possible that disruption of the sterile field may have contributed to the issue reported in this complaint.Per follow-up with a representative in contact with the patient, the patient was discharged from the hospital four days after admission.The patient was reportedly given oral antibiotics to continue treatment of the issue and referred to a specialist for their difficulty walking.Per an update provided by a representative in contact with the patient, the patient's difficulty walking subsided following their discharge from the hospital.The infection reportedly had not resolved at the time of the update.If any additional information becomes available regarding clarification of the reported issues or the resolution of the reported issues, this investigation will be updated.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd
suite 500
cleveland 44122
MDR Report Key16582140
Report Number3011035812-2023-00004
Device Sequence Number19228276
Product Code NHI
UDI-Device Identifier00854001007557
UDI-Public(01)00854001007557(17)231101(10)M1172092022
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number9600-9288
Device Catalogue Number9288-6002
Device Lot NumberM1172092022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient RaceWhite